MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE C2+ CORONARY IVL CATHETER

SHOCKWAVE MEDICAL, INC SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE C2+ CORONARY IVL CATHETER
Model Number C2PIVL3512
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Myocardial Infarction (1969)
Date of Event 11/26/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device referenced in this report was not returned to shockwave medical, inc.Therefore, a physical examination cannot be performed.The cause of the myocardial infarction could not be definitively determined based on the information available.No device malfunction was reported.The site reported the cause of the myocardial infarction to be possibly related to the device and not related to the procedure.A review of the event by shockwave safety determined there is no plausible connection between ivl therapy or the procedure and an mi occurring approximately 5 months after the procedure.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.
 
Event or Problem Description
The following events were reported from the shockwave post market empower cad study.The subject underwent shockwave c2+ coronary intravascular (ivl) lithotripsy on (b)(6) 2024 via radial access with a 7f guide catheter following prior diagnostic catheterization revealing evidence of calcification.One target lesion was treated, with no non-target lesions addressed.The total procedure time was approximately 2 hours, and the total fluoroscopy time of 54 minutes.One (1) day post-index procedure, the patient experienced right forearm hematoma.This event was successfully resolved by compression using a blood pressure (bp) cuff and the swelling stabilized.It was determined to be unrelated to the device and probably related to the procedure.The 30d and 12m routine follow-ups were uneventful.Four (4) months post-index procedure, the patient presented the hospital with non-st-segment elevation myocardial infarction (nstemi) determined by the site to be possibly related to the device and not related to the procedure.This event was successfully resolved with additional intervention.
 
Event or Problem Description
On (b)(6) 2026, the event was sent to the clinical events committee (cec) for adjudication of the patient's non-st-segment elevation myocardial infarction (nstemi), and it was determined by the site as not related to the device and possibly related to the procedure.
 
Additional Manufacturer Narrative
Per the cec, the relationship to the study device is not related, and the relationship to the study procedure is possibly related.Per new information received 07jan2026, section b5 was updated to add the following verbiage: "on (b)(6) 2026, the event was sent to the clinical events committee (cec) for adjudication of the patient's non-st-segment elevation myocardial infarction (nstemi), and it was determined by the site as not related to the device and possibly related to the procedure.".

Brand Name
SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE C2+ CORONARY IVL CATHETER
Common Device Name
SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE C2+ CORONARY IVL CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key23539318
Report Number3015053858-2025-00135
Device Sequence Number18473387
Product Code QMG
UDI-Device Identifier00195451000027
UDI-Public(01)00195451000027(17)251231(10)01A231212A
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P200039/S008
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Model NumberC2PIVL3512
Device Catalogue NumberC2PIVL3512
Device Lot Number01A231212A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2025
Supplement Date Received by Manufacturer01/07/2026
Initial Report FDA Received Date11/12/2025
Supplement Report FDA Received Date01/20/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
POST-DIL. BALLOON - 3.00 X 12MM - EMERGE MONORAIL.; POST-DILATATION BALLOON - 2.00 X 12MM - MINI TREK.; POST-DILATATION BALLOON - 2.50 X 15MM - NC EUPHORA.; POST-DILATATION BALLOON - 3.50 X 8MM - NC EUPHORA.; POST-DILATATION BALLOON - 3.50 X 8MM - UNKNOWN MFR.; POST-DILATATION BALLOON - 3.50 X 8MM - UNKNOWN MFR.; POST-DILATATION BALLOON - 4.00 X 8MM - UNKNOWN MFR.; PRE-DIL. BALLOON - 1.00 X 10MM - SAPPHIRE II PRO.; PRE-DILATATION BALLOON - 1.50 X 12MM - TAKERU.; PRE-DILATATION BALLOON - 2.00 X 12MM - MINI TREK.
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient Age82 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American